MAUDE Adverse Event Report: GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number TFL-SLS
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, during a therapeutic laser lithotripsy procedure, the laser fiber caught on fire at the insertion point of the laser into the machine during use.The fire was visualized, the operation was stopped, the emergency red button on the laser was pushed, and the laser machine was unplugged from the wall.There was no harm to the patient or staff.No patient impact, the surgery was stopped/completed at the time of the fire.There was no prolonged episode of care as a result of the issue.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The root cause of the suggested phenomenon could not be established, since the device was not made available.As there was no information received of clear misuse of the device, there is no labeling advisory that was deemed required or recommended for the user facility.Olympus will continue to monitor field performance for this device.

Brand Name
SOLTIVE PRO SUPERPULSED LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18461048
Report Number3003790304-2024-00008
Device Sequence Number7117330
Product Code GEX
UDI-Device Identifier00821925044135
UDI-Public00821925044135
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-SLS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown